Abstract:
We consider the partition function Z(N;x1,…,xN,y1,…,yN) of the square ice model with domain wall boundary conditions. We give a simple proof that Z is symmetric with respect to all its variables when the global parameter a of the model is set to the special value a=eiπ/3. Our proof does not use any determinant interpretation of Z and can be adapted to other situations (e.g., to some symmetric ice models).
Citation:
J.-Ch. Aval, “The symmetry of the partition function of some square ice models”, TMF, 161:3 (2009), 309–317; Theoret. and Math. Phys., 161:3 (2009), 1582–1589
Aval J.-Ch., Duchon Ph., “Enumeration of alternating sign matrices of even size (quasi-)invariant under a quarter-turn rotation”, Electron. J. Combin., 17:1 (2010), R51, 20 pp.